MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER EXCELON¿; BRONCHOSCOPE (FLEXIBLE OR RIGID)

BOSTON SCIENTIFIC - SPENCER EXCELON¿; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number M00564101
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Visual evaluation revealed the device was retracted with the distal end of the sheath and needle bent.In addition, the sheath was separated from the handle.Functional analysis revealed that the needle was unable to extend properly due to the sheath being separated.Based on the evaluation of the returned device, these failures are likely due to anatomical or procedural factors encountered during the procedure which limited the performance of the device.Therefore, the most probable root cause is operational context.A review of the device history record (dhr) was performed and no deviations were found.A search of the complaint database confirmed that no similar complaints exist for the specified batch.
 
Event or Problem Description
It was reported to boston scientific corporation that an excelontransbronchial aspiration needle was used in a procedure on (b)(6) 2017.According to the complainant, the needle was bent at the tip and it was unable to be retracted.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.

Brand Name
EXCELON¿
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6866349
Report Number3005099803-2017-02779
Device Sequence Number16307406
Product Code EOQ
UDI-Device Identifier08714729456452
UDI-Public(01)08714729456452(17)20190731(10)19515304
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K040018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 08/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model NumberM00564101
Device Catalogue Number6410
Device Lot Number19515304
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2017
Initial Report FDA Received Date09/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1